Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Sore nose, sneezing, watery eyes and runny nose after endoscopy and colonoscopy. What can I do to stop it?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
Today I had an endoscopy and colonoscopy performed. They used oxygen through the nose and propofol for anesthesia. When I woke up my nose was very sore as though it was dried out. I then started sneezing with watery eyes and runny nose. The procedure was about 1pm and it is now 10:45pm and I am even more miserable than it first began. I did not have any symptoms of a cold before the procedure. I have been reading that some people have this problem after waking from propofol. What can I do to stop my sneezing, watery eyes and running nose?
Posted Mon, 23 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Santosh Kondekar 1 hour later

Thanks for posting your query.

Propofol is a drug associated with many tolerable side effects, including the one you described. The symptoms you describe are typical of allergic rhinitis. Often doctors prescribe antihistaminic tablets or nasal spray for this. Discuss this with your nurse or doctor.

Doing steam inhalation will help you greatly. You should be fine soon as the effects of Propofol wear off. Do not worry.

Get well soon.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor